question-icon

What causes hair fall while on thyroid medication?

default
Posted on Sat, 21 May 2016
Question: Hi ! I have AMA reading of 79 ... I'm on medication for thyroid for last 14 years ... Currently my t3 is 138, t4 12 and TSH 8.4 ... I'm really concerned about my hair loss with frontal receding ...please help doctor ..
doctor
Answered by Dr. BR Hudda (2 hours later)
Brief Answer:
Hair loss might be related to hypothyroidism

Detailed Answer:
Hello ma'am
I really appreciate your concern.
Hair loss in your case might be related to under functioning of thyroid gland.

your reports are suggestive of inadequate control, you have high TSH and High AMA reading.

Here, I would like to know what all medicines you are taking and your relevant medical history like presence of other metabolic disorders like diabetes, high cholesterol or high BP?

In my opinion you need to increase the doses of thyroxine supplement.

Hope I could answer your question, please feel free to ask for further clarification.
Best wishes
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 2997 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hair fall while on thyroid medication?

Brief Answer: Hair loss might be related to hypothyroidism Detailed Answer: Hello ma'am I really appreciate your concern. Hair loss in your case might be related to under functioning of thyroid gland. your reports are suggestive of inadequate control, you have high TSH and High AMA reading. Here, I would like to know what all medicines you are taking and your relevant medical history like presence of other metabolic disorders like diabetes, high cholesterol or high BP? In my opinion you need to increase the doses of thyroxine supplement. Hope I could answer your question, please feel free to ask for further clarification. Best wishes